Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

June 20, 2007Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 20, 2007, 7:08 AM CDT for Choctaw County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2007, 7:08 AM CDT (12:08 UTC)
Expired
Jun 20, 2007, 8:00 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 190 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-501 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 201207
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT WED JUN 20 2007

OKZ053-201300-
CHOCTAW OK-
708 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 708 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF UNGER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...MESSER...KENT...
FALLON...SPEER AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3391 9592 3379 9567 3414 9514 3414 9584

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:38 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 20, 5:38 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
538 AM CDT WED JUN 20 2007

.UPDATE...
LOOKS LIKE RAIN IS GOING TO LAST A BIT LONGER ACROSS NORTHEAST
OKLAHOMA UNDER THE INFLUENCE OF AN MCV JUST SOUTH OF TULSA. HAVE
UPDATED FIRST PERIOD POPS TO REFLECT THIS.

&&

.PREV DISCUSSION... /ISSUED 501 AM CDT WED JUN 20 2007/

UPDATE...
SENT UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 427 FOR CHOCTAW
COUNTY.

PREV DISCUSSION... /ISSUED 331 AM CDT WED JUN 20 2007/

DISCUSSION...
ONGOING THUNDERSTORM COMPLEX WILL MAKE FOR A TRICKY FORECAST TODAY
AND TONIGHT. THE NORTHERN EDGE OF THE COMPLEX HAS SLOWED DOWN
SOME...WHILE THE STORMS NEAR THE RED RIVER IN SOUTH CENTRAL
OKLAHOMA ARE MOVING A BIT FASTER. LOCAL CONVECTIVE ANALYSIS
INDICATES HIGHER INSTABILITY /CAPE VALUES OF 2000 TO 2500 J/KG AT
2AM/ ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WHERE THE
ATMOSPHERE WAS NOT WORKED OVER BY EARLIER CONVECTION. EXPECT THE
CURRENT LINE OF STORMS TO MOVE A LITTLE FURTHER SOUTHEAST BEFORE
FALLING APART. MODELS ALL OVER THE PLACE ON WHAT HAPPENS WITH
REMNANTS OF THE MCS...BUT WITH AN MCV AND REMAINING OUTFLOW
BOUNDARIES AROUND...ADDITIONAL DEVELOPMENT COULD OCCUR TODAY AND
TONIGHT...WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
POSSIBLE. IF SEVERE STORMS DO FORM...LARGE HAIL AND HIGH WINDS
WILL BE THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO MAY BE
POSSIBLE NEAR BOUNDARIES WHERE THE SRH CAN BE MAXIMIZED.

GFS HINTS AT THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON
THURSDAY...WITH THE WRF KEEPING THINGS DRY. HAVE OPTED TO KEEP A
MENTION OF STORMS OUT OF THE FORECAST FOR NOW. CONVECTION THURSDAY
WILL LIKELY BE TIED TO WHAT HAPPENS TODAY...AND WITHOUT SYNOPTIC
FORCING...ANY STORMS THURSDAY WOULD OCCUR FROM LINGERING MCV/OUTFLOW
BOUNDARIES.

MODELS ARE BRINGING A COLD FRONT THROUGH THE CENTRAL PLAINS ON
FRIDAY...BUT THE FRONT LOSES DEFINITION BY THE TIME IT REACHES THE
OKLAHOMA/KANSAS STATE LINE FRIDAY NIGHT. THIS FEATURE WILL BEAR
WATCHING IN LATER MODEL RUNS. A RIDGE OF MID/UPPER LEVEL HIGH
PRESSURE THEN BUILDS OVER THE REGION THROUGH THE WEEKEND...AND MID
LEVEL TEMPS CONTINUE TO WARM AS WELL. THIS SHOULD BE ENOUGH TO
SUPPRESS STORM DEVELOPMENT AND HAVE KEPT THE FORECAST DRY THROUGH
THE EXTENDED. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH MID
WEEK...SO HAVE STAYED NEAR GUIDANCE TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  71  90  73 /  60  20  10  10
FSM   91  69  91  70 /  60  20  10  10
MLC   87  68  89  70 /  80  20  10  10
BVO   87  69  90  70 /  20  20  10  10
FYV   89  66  88  67 /  40  20  10  10
BYV   90  66  88  68 /  30  20  10  10
MKO   87  69  89  69 /  80  20  10  10
MIO   89  69  90  70 /  30  20  10  10
F10   87  69  89  70 /  80  20  10  10
HHW   88  71  90  72 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....03
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUN 20 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT WED JUN 20 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING .

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
A MCS DEVELOPED OVERNIGHT AND MOVED THROUGH A LARGE PART OF
OKLAHOMA AND INTO TEXAS. SOUTHEAST OKLAHOMA HAS REMAINED
QUIET OVERNIGHT BUT THE BAND OF SHOWERS AND THUNDERSTORMS
ARE MOVING INTO THIS AREA WHICH HAS SOME OF THE BEST
PRECIPITABLE WATER VALUES...GREATEST INSTABILITY...BUT
VERY WEAK UPPER SUPPORT. HEAVY RAIN IS EXPECTED TO CONTINUE
DURING THE MORNING HOURS AND COULD PRODUCE ONE TO TWO
INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS. RAINFALL
IS EXPECTED TO DIMINISH BY LATE MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
QUIET WEATHER IS EXPECTED TO MOVE INTO THE REGION BEHIND THE
THUNDERSTORM COMPLEX BY THURSDAY MORNING. AN UPPER RIDGE BECOMES
ESTABLISHED OVER THE MOUNTAINS KEEPING THE REGION IN A WEST TO
NORTHWEST FLOW AND THUNDERSTORMS WILL BE AT A MINIMUM INTO EARLY
NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 20, 4:44 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT WED JUN 20 2007

OKZ073-201030-
PITTSBURG OK-
444 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 444 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF INDIANOLA TO SAVANNA...
MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...BLANCO...SAVANNA...
HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...ALDERSON...
KREBS...BLOCKER...CROWDER...INDIANOLA AND CANADIAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS.

LAT...LON 3517 9596 3470 9596 3468 9552 3525 9551
Special weather statement, Jun 20, 4:51 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT WED JUN 20 2007

ARZ019-OKZ072-201030-
CRAWFORD AR-SEQUOYAH OK-
451 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

AT 451 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF SHORT...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHORT...UNIONTOWN...CEDARVILLE...
NATURAL DAM AND FIGURE FIVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3547 9454 3546 9435 3566 9434 3564 9460
Special weather statement, Jun 20, 5:19 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT WED JUN 20 2007

OKZ066-070-201100-
MUSKOGEE OK-OKMULGEE OK-
519 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BALD HILL...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BALD HILL AND HECTORVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3571 9596 3571 9570 3586 9570 3587 9596
Special weather statement, Jun 20, 5:23 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT WED JUN 20 2007

OKZ060-067-201100-
TULSA OK-WAGONER OK-
523 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN WAGONER AND SOUTHEASTERN TULSA

AT 523 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF STONEBLUFF...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...LEONARD...BIXBY...
BROKEN ARROW...STONEBLUFF...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3586 9591 3587 9566 3607 9565 3606 9592
Special weather statement, Jun 20, 5:45 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT WED JUN 20 2007

ARZ010-019-201130-
CRAWFORD AR-WASHINGTON AR-
545 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     SOUTHERN WASHINGTON AND NORTHWESTERN CRAWFORD

AT 545 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF LEE CREEK...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ODELL...WEST FORK...BLACKBURN...
HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL AND LEE CREEK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3565 9445 3565 9420 3593 9417 3593 9448
Special weather statement, Jun 20, 7:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT WED JUN 20 2007

OKZ053-201300-
CHOCTAW OK-
708 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 708 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF UNGER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...MESSER...KENT...
FALLON...SPEER AND APPLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3391 9592 3379 9567 3414 9514 3414 9584

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:17 PM CDTSpecial Weather StatementTSAAdair28 min
Jun 19, 7:20 PM CDTSpecial Weather StatementTSAHaskell25 min
Jun 19, 7:22 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee53 min
Jun 19, 8:10 PM CDTSpecial Weather StatementTSAAdair50 min
Jun 19, 8:29 PM CDTSevere Thunderstorm WarningTSAMayes61 min
Jun 19, 8:37 PM CDTSpecial Weather StatementTSAWagoner23 min
Jun 19, 8:50 PM CDTSpecial Weather StatementTSACreek25 min
Jun 19, 9:21 PM CDTSpecial Weather StatementTSACreek39 min
Jun 19, 9:56 PM CDTSpecial Weather StatementTSATulsa, Wagoner49 min
Jun 19, 10:11 PM CDTSevere Thunderstorm WarningTSATulsa64 min
Jun 19, 10:13 PM CDTSpecial Weather StatementTSAMayes47 min
Jun 19, 10:19 PM CDTFlash Flood WarningTSATulsa3 hr
Jun 19, 10:44 PM CDTSpecial Weather StatementTSAPawnee31 min
Jun 19, 11:24 PM CDTSpecial Weather StatementTSAOsage51 min
Jun 19, 11:25 PM CDTFlash Flood WatchTSACreek, Pawnee, Tulsa, Washington5 hr
Jun 19, 11:28 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Jun 19, 11:36 PM CDTFlash Flood WarningTSAOsage3 hr
Jun 19, 11:58 PM CDTSpecial Weather StatementTSACreek32 min
Jun 20, 12:51 AM CDTSpecial Weather StatementTSAOkfuskee39 min
Jun 20, 2:35 AM CDTSpecial Weather StatementTSAOttawa40 min
Jun 20, 2:39 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okfuskee66 min
Jun 20, 3:58 AM CDTSpecial Weather StatementTSASequoyah47 min
Jun 20, 4:44 AM CDTSpecial Weather StatementTSAPittsburg46 min
Jun 20, 5:19 AM CDTSpecial Weather StatementTSAOkmulgee41 min
Jun 20, 5:23 AM CDTSpecial Weather StatementTSATulsa37 min
Jun 20, 9:29 AM CDTSpecial Weather StatementTSALeFlore61 min
Jun 20, 9:43 AM CDTSevere Thunderstorm WarningTSALeFlore62 min
Jun 20, 4:05 PM CDTSpecial Weather StatementTSAChoctaw55 min
Jun 19, 8:19 PM CDTSevere Thunderstorm WarningTSAWashington56 min
Jun 20, 4:51 AM CDTSpecial Weather StatementTSACrawford39 min
Jun 20, 5:45 AM CDTSpecial Weather StatementTSAWashington45 min
Jun 20, 10:30 AM CDTSpecial Weather StatementTSASebastian45 min
Jun 20, 10:46 AM CDTSpecial Weather StatementTSASebastian29 min
Jun 20, 11:10 AM CDTSpecial Weather StatementTSAFranklin, Sebastian65 min
Jun 20, 11:34 AM CDTSpecial Weather StatementTSACrawford26 min
Jun 20, 11:37 AM CDTSevere Thunderstorm WarningTSACrawford53 min
Jun 20, 12:15 PM CDTSpecial Weather StatementTSAWashington60 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.